Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 1, 2011, 9:00 AM CDT for 4 counties in Minnesota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 9:00 AM CDT (14:00 UTC)
- Expired
- Aug 1, 2011, 10:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Sherburne County, MN, Stearns County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:50 AM CDT | HAIL 1.5 | N Spicer, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2974 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS83 KMPX 011400 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 900 AM CDT MON AUG 1 2011 MNZ042>044-049>051-057>059-011500- BENTON-KANDIYOHI-MEEKER-MILLE LACS-MORRISON-SHERBURNE-STEARNS-TODD-WRIGHT- 900 AM CDT MON AUG 1 2011 ...THUNDERSTORMS MOVING INTO BENTON...KANDIYOHI...MEEKER... MILLE LACS...MORRISON...SHERBURNE...STEARNS...TODD AND WRIGHT COUNTIES THROUGH 1000 AM CDT... AT 853 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR ALBANY. THESE STORMS WERE MOVING EAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALBANY. AVON. ST CLOUD. COLLEGEVILLE. ST STEPHEN. RICE. ANNANDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4574 9354 4500 9401 4525 9505 4586 9464 TIME...MOT...LOC 1358Z 270DEG 27KT 4566 9453 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:41 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 1, 6:41 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
641 AM CDT MON AUG 1 2011
.DISCUSSION...
FORECAST CONCERN IN THE NEAR TERM IS THE EXTENT OF SHOWERS
/THUNDERSTORMS AS NORTH DAKOTA COMPLEX MOVES INTO NORTHWEST MN THIS
MORNING. MODELS SHOW VARIOUS SOLUTIONS WITH THE GFS MOST PESSIMISTIC
WITH CONVECTION CONTINUING/DEVELOPING PRETTY MUCH ALL DAY ACROSS
NORTHERN/CENTRAL MN. THE 00Z NAM AND ECMWF MORE OPTIMISTIC FOR THIS
SYSTEM GRADUALLY DIEING THIS MORNING OVER NORTHERN MN. WILL FOLLOW
MORE OF A NAM.ECMWF/SREF SOLUTION TODAY...AS BELIEVE GFS MAY HAVE A
BIT OF CONVECTIVE FEEDBACK WITH THE MCS COMING INTO THE AREA. WILL
KEEP POPS OVER NORTHERN CWA THROUGH THE DAY. STILL HAVE A BIT OF
MLCAPE OVER THIS REGION IN ASSOCIATION WITH THE WEAKENING SURFACE
BOUNDARY/STATIONARY FRONT FROM YESTERDAY. THIS BOUNDARY WILL LIKELY
LIFT NORTH AS A WARM FRONT TODAY. OUTFLOW FROM MORNING COMPLEX MAY
LIMIT NORTHWARD EXTENT AND CLOUD SHIELD MAY LIMIT SIGNIFICANT
WARMING OVER NORTHERN PERIPHERY OF CWA. STILL SHOULD SEE SOME 90
DEGREE READINGS OVER MUCH OF THE AREA. DEWPOINTS MAY BY HIGHEST
ACROSS CENTRAL MN...NEAR CONFLUENCE OF BOUNDARIES. WILL EXPAND THE
HEAT ADVISORY FARTHER NORTH TO INCLUDE ALL BUT THE FAR
NORTH/NORTHEAST CWA TODAY. STARTING TIME LOOKS OK...BUT ENDING TIME
MAY HAVE TO BE EXTENDED A BIT IF CONVECTION DOESNT FIRE EARLY
EVENING.
SAID CONVECTION IS EXPECTED TO DEVELOP NEAR SURFACE BOUNDARIES
CLOSE TO NORTHER CWA AND OVER EASTER DAKOTAS LATE AFTERNOON/EARLY
EVENING. HIGHLY CAPPED AIR TO THE SOUTHWEST WILL PUMP TEMPS TO
MID 90S AT LEAST...IN THE LEE OF THE BUFFALO RIDGE. SOME CONCERN
ON HOW MUCH/IF CONVECTION WILL FIRE ALONG SURFACE FRONT AS IT
MOVES INTO WESTERN MN DURING THE EVENING. WILL CONTINUE CHANCE
POPS OVER MUCH OF THE SOUTH AND LIKELY POPS TO THE NORTHEAST AS
THIS AREA APPEARS BEST FOR MCS DEVELOPMENT DURING THE
EVENING/OVERNIGHT. WILL CONTINUE CHANCE POPS INTO TUESDAY MORNING
OVER THE SOUTHEAST CWA. BEST CHANCE OF REDEVELOPMENT WILL BE FARTHER
SOUTHEAST OF THE CWA INTO THE AFTERNOON. OTHERWISE...WILL CONTINUE
TREND OF DRYING THE AREA OUT TUESDAY AND WEDNESDAY AS SURFACE HIGH
MOVES THROUGH. MODELS DRIVE WHAT APPEARS TO BE THE REMNANTS OF
TROPICAL STORM DON ACROSS THE SOUTHWEST AND INTO NEBRASKA LATER
WED AND FARTHER EAST ON THURSDAY. THIS FEATURE WILL HAVE TO BE
WATCHED. THE 00Z ECMWF IS A BIT SLOWER AND A BIT STRONGER AS WELL.
WILL CONTINUE TREND OF LOW END CHANCE POPS FOR NOW IN THE THU/THU
NIGHT PERIOD. MAY HAVE TO INCREASE CHANCES LATER IF ECMWF TREND
CONTINUES.
LONGER TERM INCLUDES A POSSIBLE TRANSITION IN FLOW PATTERN ALOFT.
MODELS ARE BEGINNING TO TREND DEEPER PENETRATION OF WEST COAST
SHORT WAVE ENERGY. WESTERN RIDGE GRADUALLY BREAKS DOWN LATE IN THE
PERIOD...BUT NOT BEFORE DROPPING SERIES OF COLD FRONTS OVER THE
AREA. THIS WOULD INCLUDE PARTS OF THE WEEKEND...MAINLY SATURDAY
NIGHT INTO SUNDAY.
&&
.AVIATION.../12Z TAF ISSUANCE/
THE FORECAST CONCERNS ARE THUNDERSTORMS THAT ARE ONGOING OVER
WESTERN MN THIS MORNING...AND THUNDERSTORM CHANCES LATER TONIGHT
ASSOCIATED WITH THE COLD FRONT. MESOSCALE CONVECTIVE SYSTEM OVER
WESTERN MN...WILL MOVE SOUTHEAST AS BEGIN TO WEAKEN THIS MORNING.
WORST FLYING CONDITIONS WILL BE MAINLY NORTH AND WEST OF THE TWIN
CITIES. CEILINGS LOWERING TO 1500-2500 FEET AGL AND VISIBILITY
BELOW 3 MILES IN HEAVY RAIN AND FOG. CLOUDS WILL THIN OUT OVER
THE FORECAST AREA. EXPECT SOME SCATTERED TO BROKEN CLOUDS AT OR
ABOVE 4000 FEET BY MID AFTERNOON. FRONTAL BOUNDARY WILL BEGIN TO
PUSH SOUTHEAST OVERNIGHT AND TUESDAY MORNING. THE BEST LIFT AND
FORCING WILL OCCUR OVER NORTHERN TWO THIRDS OF MN AND NORTHWEST
WISCONSIN. THUNDERSTORM CHANCES LIKELY TO INCREASE CLOSE TO FRONTAL
BOUNDARY.
MSP...SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE TWIN CITIES
METRO AREA THIS MORNING. THE STRONGEST STORMS SHOULD STAY MAINLY
WEST OF KMSP. CEILINGS LOWERING BRIEFLY TO AROUND 25 HUNDRED FEET IN
THE VICINITY OF THE STORMS. CONDITIONS WILL IMPROVE THIS
AFTERNOON...WITH ONLY SOME SCATTERED CLOUDS AT OR ABOVE 5000 FEET
AGL BEFORE THE COLD FRONT ARRIVES LATER TONIGHT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
ANOKA- BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-FARIBAULT-
FREEBORN-GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-
MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-
RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
DWE/JMHazardous weather outlook, Aug 1, 5:27 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 527 AM CDT MON AUG 1 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 527 AM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF THUNDERSTORMS...SOME SEVERE...WILL MOVE ACROSS PORTIONS OF CENTRAL MINNESOTA DURING THE MORNING. THESE STORMS WILL CONTAIN TORRENTIAL RAIN AND POSSIBLY DAMAGING WIND GUSTS. THE AREA MOST LIKELY TO SEE THESE STORMS THIS MORNING...IS LOCATED NORTHWEST OF A LINE FROM LITTLE FALLS...ST CLOUD...TO NEAR REDWOOD FALLS. THE STORMS SHOULD DISSIPATE BY LATE MORNING. THE COMBINATION OF TEMPERATURES IN THE LOWER AND MID 90S AND HIGH DEWPOINTS...WILL CAUSE HEAT INDEX VALUES TO REACH THE 105-100 DEGREE RANGE THIS AFTERNOON...ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA...INTO PORTIONS OF WEST CENTRAL WISCONSIN. SEE THE LATEST WEATHER MESSAGE CONCERNING THE HEAT ADVISORY. LATER THIS AFTERNOON OR EVENING...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OUTLOOK AREA. REDEVELOPMENT IS EXPECTED OVER EASTERN NORTH DAKOTA AND NORTHERN MINNESOTA FIRST...THEN WILL GRADUALLY SPREAD EAST OVER THE REGION ALONG A COLD FRONT OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...ALONG WITH LOCALLY HEAVY RAIN. AN ISOLATED TORNADO CANNOT BE RULED OUT OVER PARTS OF CENTRAL MINNESOTA THIS EVENING...HOWEVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING ACROSS EASTERN PORTIONS OF THE AREA. IT APPEARS THE SEVERE WEATHER THREAT WILL BE FOUND FARTHER EAST HOWEVER...AS THE COLD FRONT EXITS TO THE SOUTHEAST. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AND AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 1, 7:38 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 AM CDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM TSTM WND DMG 8 S EVANSVILLE 45.89N 95.68W
08/01/2011 DOUGLAS MN TRAINED SPOTTER
LARGE TREES BLOWN DOWN. STREET SIGN BLOWN DOWN.
&&
CARLYONLocal storm report, Aug 1, 8:06 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 AM CDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG BRANDON 45.97N 95.60W
08/01/2011 DOUGLAS MN LAW ENFORCEMENT
A GROVE OF TREES BLOWN DOWN BETWEEN COUNTY ROAD 114 AND
COUNTY ROAD 4.
&&
JVMLocal storm report, Aug 1, 8:41 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 AM CDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG GLENWOOD 45.65N 95.38W
08/01/2011 POPE MN TRAINED SPOTTER
POWER LINES DOWN...LARGE TREES UPROOTED...WIDESPREAD TREE
DAMAGE AROUND TOWN. TIME ESTIMATED.
0745 AM TSTM WND DMG HOLMES 45.83N 95.54W
08/01/2011 DOUGLAS MN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS SOUTHERN AND
WESTERN DOUGLAS COUNTY...MORE REPORTS WILL FOLLOW.
&&
CARLYONLocal storm report, Aug 1, 8:53 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
853 AM CDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 1 E GILCHRIST 45.46N 95.30W
08/01/2011 M1.00 INCH POPE MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 1, 8:56 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
856 AM CDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG 3 E GILCHRIST 45.46N 95.26W
08/01/2011 POPE MN TRAINED SPOTTER
6 INCH DIAMETER BRANCH DOWN IN YARD...NUMEROUS SMALLER
BRANCH.
&&
CARLYONSpecial weather statement, Aug 1, 9:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 900 AM CDT MON AUG 1 2011 MNZ042>044-049>051-057>059-011500- BENTON-KANDIYOHI-MEEKER-MILLE LACS-MORRISON-SHERBURNE-STEARNS-TODD-WRIGHT- 900 AM CDT MON AUG 1 2011 ...THUNDERSTORMS MOVING INTO BENTON...KANDIYOHI...MEEKER... MILLE LACS...MORRISON...SHERBURNE...STEARNS...TODD AND WRIGHT COUNTIES THROUGH 1000 AM CDT... AT 853 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR ALBANY. THESE STORMS WERE MOVING EAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALBANY. AVON. ST CLOUD. COLLEGEVILLE. ST STEPHEN. RICE. ANNANDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4574 9354 4500 9401 4525 9505 4586 9464 TIME...MOT...LOC 1358Z 270DEG 27KT 4566 9453
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:25 AM CDT | Areal Flood Advisory | MPX | Douglas, Pope, Stevens | 6 hr |
| Aug 1, 6:45 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens, Todd | 45 min |
| Aug 1, 7:13 AM CDT | Tornado Warning | MPX | Douglas, Pope | 47 min |
| Aug 1, 7:27 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Kandiyohi, Morrison, Pope, Stearns, Todd | 63 min |
| Aug 1, 8:13 AM CDT | Areal Flood Advisory | MPX | Kandiyohi, Meeker, Pope, Stearns | 3 hr |
| Aug 1, 9:39 AM CDT | Flash Flood Warning | MPX | Douglas, Pope | 3 hr |
| Aug 1, 9:44 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 46 min |
| Aug 1, 10:53 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Kandiyohi, Stearns | 67 min |
| Aug 1, 11:09 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 66 min |
| Aug 1, 11:53 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 67 min |
| Aug 1, 12:03 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Meeker, Renville, Sibley | 57 min |
| Aug 1, 12:45 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 45 min |
| Aug 1, 1:01 PM CDT | Areal Flood Advisory | MPX | Carver, Dakota, Hennepin, Ramsey, Scott | 3 hr |
| Aug 1, 1:18 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice, Scott, Sibley | 57 min |
| Aug 1, 1:25 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey, Washington | 65 min |
| Aug 1, 2:02 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Le Sueur, Rice, Steele, Waseca | 58 min |
| Aug 1, 3:04 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 37 min |
| Aug 1, 3:54 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Isanti, Mille Lacs | 51 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.